MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS DIST FEM COMP SML L 65MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH GMRS DIST FEM COMP SML L 65MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64952010
Medical Device Problem Codes Degraded (1153); Material Erosion (1214)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Ambulation or Postural Difficulties (2544)
Date of Event 01/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that during a revision of gmrs/mrh, trunnionosis was seen on the gmrs taper junctions.Prior to revision, preoperative joint aspiration yielded dark fluid consistent with metallosis.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a gmrs femoral component was reported.The event was not confirmed.Method & results product evaluation and results: the reported device was not returned however photographs were provided for review.Photo provided showed a recently explanted devices covered in blood and tissue.There is some residue on the inner surface of the femoral component.No conclusive decision can be made from the given photos.Clinician review: a review of medical records indicates confirmation of event: i can confirm that the patient had a distal femoral replacement with a gmrs implant because i was able to see x-rays with the implant in place and explanted portions of the implant.I do not have any other supporting documentation including office notes and operation reports and preoperative x-rays.I also do not have any documentation as to why the revision took place.Root cause analysis: assuming that the event was trunnionosis of the junction of the stem extension and the distal femoral implant, the root cause cannot be determined with certainty.Causes of trunnionosis include surgical technique especially in the way that the trunnion and the stem entry into the distal femoral component, patient factors including activity level and bmi, and implant factors.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: a review of medical records indicates confirmation of event: i can confirm that the patient had a distal femoral replacement with a gmrs implant because i was able to see x-rays with the implant in place and explanted portions of the implant.I do not have any other supporting documentation including office notes and operation reports and preoperative x-rays.I also do not have any documentation as to why the revision took place.Root cause analysis: assuming that the event was trunnionosis of the junction of the stem extension and the distal femoral implant, the root cause cannot be determined with certainty.Causes of trunnionosis include surgical technique especially in the way that the trunnion and the stem entry into the distal femoral component, patient factors including activity level and bmi, and implant factors.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
GMRS DIST FEM COMP SML L 65MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key18605226
Report Number0002249697-2024-00162
Device Sequence Number21120649
Product Code KRO
UDI-Device Identifier07613327048797
UDI-Public07613327048797
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number64952010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient SexUnknown
Patient Weight97 KG
Patient RaceWhite